MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD CUTTER; CUTTER,WIRE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD CUTTER; CUTTER,WIRE
Model Number 388.72
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6)2020, during a spinal fusion procedure, the rod cutter chipped while cutting a cobalt chrome 5.5 rod.Fragments were generated and were removed easily.The procedure was completed successfully.There was no patient consequence.Concomitant device reported: unknown cobalt chrome 5.5 rod (part # unknown, lot # unknown, quantity 1).This report is for one (1) rod cutter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary.Service and repair evaluation: the customer reported that the rod cutter chipped while cutting a cobalt chrome 5.5 rod.The repair technician reported that the cutting jaws have damage and pieces were missing.The cause of the issue is not determined.Cutting jaws broken is the reason for repair.The following parts were replaced: jaw/bolt system.The item was repaired per the inspection sheet, passed synthes final inspection on aug 26, 2020 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 30.Finalized service record will be archived in tungsten document management system.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 388.72, lot number: t936253, manufacturing site: tuttlingen, release to warehouse date: apr 23, 2009.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD CUTTER
Common Device Name
CUTTER,WIRE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10521899
Report Number2939274-2020-04095
Device Sequence Number2680154
Product Code HXZ
UDI-Device Identifier10705034773759
UDI-Public(01)10705034773759
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.72
Device Catalogue Number388.72
Device Lot NumberT936253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN COBALT CHROME 5.5 ROD